Hamilton equations for elasticae in the Euclidean 3-space.



Downloads per month over past year

Pozo Coronado, Luis Miguel (2000) Hamilton equations for elasticae in the Euclidean 3-space. Physica D, 141 (3-4). pp. 248-260. ISSN 0167-2789

[thumbnail of Pozo04.pdf] PDF
Restringido a Repository staff only


Official URL: http://www.sciencedirect.com/science/journal/01672789


The variational problem on spatial curves defined by the integral of the squared curvature, whose solutions are the elasticae or nonlinear splines, is analyzed from the Hamiltonian point of view, using a procedure developed by Munoz Masqueand Pozo Coronado [J. Munoz Masque, LM. Pozo Coronado, J. Phys. A 31 (1998) 6225-6242]. The symmetry of the problem under rigid motions is then used to reduce the Euler-Lagrange equations to a first-order dynamical system.

Item Type:Article
Uncontrolled Keywords:Hamilton equations; Elasticae; Generalized symmetries; variational problem;Spatial curves; squared curvature; Rigid body motions; Euler-Lagrange equations; Firstorder dynamical system
Subjects:Sciences > Mathematics > Differential equations
ID Code:17489
Deposited On:20 Dec 2012 10:59
Last Modified:12 Dec 2018 19:00

Origin of downloads

Repository Staff Only: item control page